Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Could PEP affect my hormone levels?
Sep 5, 2012

Hi there, in January this year I helped someone who was HIV positive in a medical emergency, and was put onto triple combination PEP for a month. (I've since tested negative). Straight afterward I had a very bad kidney infection. Ever since, I've had recurring UTIs, vaginal dryness and moodswings, and recently I've noticed an occasional rapid heartbeat. I wonder if perhaps the ARVs could have damaged my estrogen levels. Is this common? Thanks so much for your time, Anna

Response from Dr. Young

Hello and thanks for posting.

There's no reason to believe that PEP should affect your hormone levels, though depending on the type of PEP medications that you received, that the levels of birth control pills may have been affected. I would not expect these effects to last more than a few weeks at the most.

If you're still having unusual symptoms, you should be in contact with your health care provider to discuss further.

Be well, BY



Previous
2nd night on Complera
Next
PEP WITH FINASTERIDE

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement